I'm taking Cymbalta for pain due to MS, but its making me feel weird. I feel like my eyes are very wide open all the time. My family & friends said I look like im totally out of it. Has anyone else had this effect?
i am on cymbalta too just started 3 days ago
the first day i was so apathetic it was awful
the 2nd and third day i am anxious as hell totally on edge.
maybe your anxiety manifests in your eye muscles being tense. mine is in my neck and shoulders and back...
let me know how ur doing. r u taking 30mgs or 60?
Just wanted to chime in. I was given samples of cymbalta to try for my pain. I took one dose of 30mgs and slept 3 hrs and lay awake the rest of the night with a weird, tired, needing more sleep but yet wired and couldn't possible get more sleep. The next day, decided I wasn't going to try it again. I'll watch this thread. Maybe I should try it again, but I'm not sure if I dare.
No, dicided I won't after I saw SRSuper's post.
Last edited by Pearlscale; 04-24-2007 at 09:08 PM.
well i lasted 3 days on the stuff.
first day i was massively depressed- so much so that i had no emotions whatsoever, no anger, no sadness, no grief, no anxiety. that should have been scary but it just didnt matter.
second day was a bit more normal but by the end of that day i was a ball of nerves, and the next day was a 12 hour anxiety attack of shaking, sweating, racing heart, headaches, darting vision....
basically i went bipolar in 24 hours.
no more cymbalta for me. damnit.
It takes awhile to get used to it, or at least it did for me. Now that I am, it's great! I'm like a different person!
At first, I was all hyped up, it was hard to sleep, but eventually I leveled off, and now I just have a better mood and a bit more energy.
I am tapering off Zoloft and this will be my only AD then. I started at 30mg and worked my way up to 60mg, and now it's just great. You might not want to judge it until you give it a few weeks to start working.
I,too,am on this drug, at the 30mg. dose. I had hoped it would take some of the leg spasms away. It doesn't. In the past I used Neurontin for this--worked like a charm but I felt totally fluff-headed on it. Gave it up (v. unpleasant, even when you are gradually tapering off). The spasms went totally away for 6 months or so, but they're back.
I haven't had any ill effects from Cymbalta, outside of two sleepless nights when I started. But for me there's one glorious side effect: loss of appetite! I had a huge surgery 2.5 years ago (2 level fusion w. instrumentation and a laminectomy.) Since then, I've gained 40 plus pounds--not good for a damaged back (think of carrying 2 frozen turkeys around daily). I'm trying to lose the extra 40 plus another 10 lbs. Being in the water (which I love) is about the only exercise I can do, then in a really bad fall (MS related) I chipped an ankle bone and had a huge 1/2 dollar-sized open wound, so I had to give up the pool for almost six months.
I am only *just* back to my water aerobics class, which I do v.v.slowly, but it's the cymbalta that has made food uninteresting, and so I am *finally* losing weight. I'm only aiming at a pound a week, and so far so good.
My rheumatologist gradually worked me off the zoloft and had me start 30 mg. of Cymbalta for the neuropathy pain I am having from Lupus?????
At any rate, I felt terrible coming down off the zoloft and didn't know if I would be able to make it. After finally getting completely off the Zoloft, I waited for the 3rd day without anything before starting the Cymbalta. First couple of nights I had a hard time sleeping, but since then I have been fine. I have noticed that decrease in appetite as well, but I have to admit, I am doing great with it. I have been taking it for 8 days now. If it ends up helping with the Neuropathy I will be so grateful. I am getting ready to see my PCP and ask him for his recommendation regarding this neuropathy. i just can't stand it and to tell you the truth, i'm really not even sure what is causing it but I am having a harder time dealing with it every day.
Anyway, got off track there but the Cymbalta is working just fine for me.
Cymbalta almost killed me. I know it works for some, but I literally found hundreds of people on the internet that had horrible cymbalta reactions.
I was started on 30 mg and the first week went ok, they upped to 60 mg. This was supposed to help me sleep too. Well I was on it two months and the longer I was on it, the worse I got. My dosage was dropped back to 30 mg.
I had panic attacks constantly. My doctor said it was my "panic disorder" and wanted to put me on depakote (I refused to take it). I craved sugar. I had weight loss surgery last year and I lost 150 pounds and had lost my sweet tooth. On the Cymbalta, I couldn't get enough to eat and it was all sugar related. I talked to someone else who craved alcohol who had previously only been a social drinker before the cymbalta.
I was bleeding in my digestive tract and having all kinds of digestive problems that my doctor thought was related to my weight loss surgery. I was throwing up constantly and going to the bathroom with upset tummy about 8 times a day.
I couldn't sleep, I started hallucinating, I was paranoid, my temper became out of control. I had rapid, rapid mood swings. I couldn't leave my house, because I was too anxious, panicky and paranoid to go out in public. I had been put on several different medicines to help with all these "side effects" that my doctor refused to see as side effects, but could put them off as other things. My blood pressure shot up and I became hypoglycemic as well. Finally after 2 months and begging my husband to take me to the hospital and have me committed. (I KNEW I was going crazy and was very afraid I would hurt my family or myself and my doctor did NOTHING), I flushed all the cymbalta and went off it cold turkey. Well you aren't supposed to do that and I had a few days of hell from withdrawals, but within 2 weeks, I was back to myself again. No more panic attacks, the stomach problems disappeared, my blood pressure and hypoglycemia went back to normal. I stopped craving sugar, my moods stabilized, everything that had happened had gone away.
I am convinced this is an evil drug and should only be taken very carefully.
And I had told my doctor that I had had an adverse reaction to Paxil. In my internet research and "talking" to others who had been on cymbalta on some other forums, I found that they too had had problems with paxil prior to having the horrible problems with Cymbalta. I talked to people that had been pushed to commit violent acts, had tried suicide and had literally gone off the deep end while taking Cymbalta. Once they got off it, they went back to normal.
Remember this is a drug that affects brain chemicals and apparantly it has different effects on different people. So if you're side effects don't go away in a week or two, beware. The longer I took it, the more horrible I got.
There have also been some studies that Cymbalta use can cause diabetes and hypoglycemia that will not go away after stopping the drug. There are also several lawsuits pending against the maker of it from people that had even worse effects than I did (I can't imagine anything worse than what I went through on it).
I would just be very, very careful and aware that it can be dangerous and a lot of my mood problems were not apparant to me at first. My family was noticing this, but I wasn't fully aware until it got really bad. And I didn't attribute a lot of the things I was experiencing to the Cymbalta (sugar craving, high blood pressure, digestive disorders) until I started doing research on it and found that it can do all these things and more.
Anyone try Wellbutrin? I've heard it works well with much less side effects, so I'm interested to hear if anyone has had experience with it.
I have been taking Wellbutrin for 5 years. As far as my depression goes, this is the best medication I have found. I did have some dizziness and a bit of "weird" feeling in the first couple weeks, but after that I felt much better. I have strange med reactions to some things especially the depression and sleep drugs like Ambien. I felt energized on the wellbutrin, but not manic (I have to take it in the morning) and just "normal". As for pain or anything else, it doesn't do it for me. But I have been on Zoloft, Paxil, Effexor, Prozac, Remeron and a couple more. Paxil and Remeron I had bad reactions too. The others I wasn't depressed, but I wasn't happy either. Just felt flat with no emotion at all. The Wellbutrin has made me feel for the first time in over 20 years like I am "normal". I still get depressed over events (a death, a big disappointment, etc.), but the difference is that it doesn't last for months. A day or two is it. I just feel like I have normal emotions on Wellbutrin as I can feel happy or sad. On the others I just didn't feel. But for the most part, I am pretty happy most of the time. And I will not get off the Wellbutrin for anything. I have had my doctors want to mess around with it and I completely REFUSE. They put me on both the Paxil and the Cymbalta in addition to the Wellbutrin to treat my pain and some anxiety problems. I don't know if it was the combo of drugs together, but I had problems, big problems. Once I went back to Wellbutrin only, I was fine again.
I love Wellbutrin. I feel its given me a life again against my depression.
Now if I could find something that will give me a life and take care of the pain, and other weird things my body is doing to me. My mind and emotions are ok for the most part though thanks to the Wellbutrin.